Alert archive / New York / Gale Watches in 2021
Gale Watch 16, NWS New York, NY
NWS New York, NY issued this gale watch at Nov 24, 2021, 3:16 PM EST. It took effect at Nov 26, 2021, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 3:16 PM EST (20:16 UTC)
- In effect from
- Nov 26, 2021, 6:00 AM EST
- Expired
- Nov 25, 2021, 3:34 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
135 WHUS71 KOKX 242016 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 316 PM EST Wed Nov 24 2021 ANZ350-353-251100- /O.CAN.KOKX.SC.Y.0100.000000T0000Z-211124T2300Z/ /O.NEW.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 316 PM EST Wed Nov 24 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ355-251100- /O.NEW.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 316 PM EST Wed Nov 24 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 feet possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ331-332-335-338-340-345-251100- /O.NEW.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 316 PM EST Wed Nov 24 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt. Seas 4 to 6 feet possible on Long Island Sound. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From Friday morning through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
1 follow-up statement
972 WHUS71 KOKX 250834 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 334 AM EST Thu Nov 25 2021 ANZ350-353-355-252200- /O.UPG.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ /O.NEW.KOKX.GL.W.0025.211126T1500Z-211127T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 334 AM EST Thu Nov 25 2021 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...From 10 AM Friday to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-340-252200- /O.UPG.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ /O.NEW.KOKX.GL.W.0025.211126T1800Z-211127T1200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- 334 AM EST Thu Nov 25 2021 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Long Island Sound east of Port Jefferson and New Haven, and Peconic and Gardiners Bays. * WHEN...From 1 PM Friday to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-345-252200- /O.UPG.KOKX.GL.A.0016.211126T1100Z-211127T1100Z/ /O.NEW.KOKX.GL.W.0025.211126T1800Z-211127T0900Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 334 AM EST Thu Nov 25 2021 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 4 AM EST SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Long Island Sound west of Port Jefferson and New Haven, New York Harbor, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 1 PM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Nov 24, 12:46 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 24, 12:46 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
1246 PM EST Wed Nov 24 2021
.SYNOPSIS...
High pressure remains in control through Thursday, then a
strong cold front will move across the region late Thursday
night into Friday morning. Deepening low pressure meanders
across eastern Canada Friday night into Saturday while high
pressure slowly builds in from the west. Low pressure passes to
the south and east of the area late Sunday into Monday. High
pressure builds to the west Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The forecast remains on track. Dry and sunny weather continues
this afternoon as high pressure remains in control.
Temperatures will begin to moderate as a ridge builds aloft,
although afternoon highs in the mid to upper 40s will still be a
few degrees below normal.
The surface high begins to retreat tonight, but with the ridge
continuing to build over the region overnight lows are not
expected to be quite as cold despite light winds and relatively
minimal cloud cover. Lows will range from the mid 20s in
outlying areas to the upper 30s in New York City.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
The daytime hours of Thanksgiving Day will remain dry as the
ridge axis crosses the region. Highs will climb into the low to
mid 50s, a few degrees above normal, despite an increase in high
clouds ahead of the next system.
Surface low pressure passing north of the Great Lakes will drag
a cold front across the area late Thursday night into Friday
morning. Precipitation chances will increase from west to east
along and ahead of the front, with the best chances after
midnight Thursday into Friday morning. While the majority of the
precipitation will fall as rain, can't completely rule out a
few flakes of wet snow mixing in across typically cooler locations
well north and west of New York City.
The front pushes east of the area early Friday afternoon,
bringing precipitation to an end other than a few lingering
showers across eastern Long Island and southeast Connecticut. In
the wake of the front, NW winds will increase significantly,
with gusts to 30-35 mph by Friday afternoon. With strong cold
advection behind the front, highs on Friday will remain in the
40s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Deep cyclonic flow will be across the region Friday night as an
upper negatively tilted trough will be lifting into New
England, with rising heights. Embedded vorticity with the upper
trough moves across the region, but will be shearing. There is
some moisture early Friday night, and a few flurries cannot be
ruled out, especially across the interior. With a strong
pressure gradient force through Friday night along with cold
advection have maintained the strong winds and gusts, increasing
both slightly as mainly the GFS is indicating.
A progressive northern stream continues into early next week.
Northern Pacific energy will quickly move across Canada and into
the eastern trough Saturday night into Sunday, and early
Monday. Guidance is still indicating that the trough will dig
into the mid Atlantic region and develop surface low pressure
south of the area, quickly moving into the western Atlantic as
the low deepens. At this time the system will be near enough to
the region for a chance of precipitation. Used the NBM for
probabilities Sunday into Monday. And with cold air in place,
there is the potential for a light rain/snow to snow event.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure along the eastern seaboard remains into late
tonight, weakening across the region toward Thursday morning.
VFR.
NW winds around 10 kt to 14 kt back towards the WNW in the mid-
afternoon. Gusts up to 20-25 kt are possible early afternoon at
the Long Island and southern Connecticut terminals. WNW winds
diminish to less than 10 kt this evening.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
A stray gust to 20kt is possible through 20Z. No unscheduled
amendments expected.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday night...VFR.
.Friday...MVFR or possibly IFR in showers, mainly in the
morning. WNW winds 10-15G20-25kt increasing to 20-25G25-30kt in
the afternoon and evening.
.Saturday...VFR. WNW winds 15-20G25-30kt.
.Sunday...VFR. MVFR developing in the afternoon with a slight
chance of light rain and/or light snow.
.Monday...Chance of MVFR in the morning with any rain/or snow
showers. Becoming VFR in the afternoon.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA continues over the ocean waters east of Fire Island Inlet.
Occasional gusts to 25 kt will still be possible for the next
hour or two for the eastern half of Long Island Sound and the
eastern bays. Conditions are expected to remain below SCA
criteria tonight through Thursday as high pressure builds over
the waters.
Thereafter, a strong cold front will move across the waters
Friday morning, with gale conditions possible by Friday
afternoon on gusty NW flow.
With a strong and gusty northwest flow continuing behind a cold
front Friday night, gale gusts will likely be on going through
the night across all the forecast waters. Winds and gusts begin
to diminish late Friday night across the western waters as high
pressure builds toward the area. Gale gusts likely remain on
the ocean waters Saturday morning, and possibly the eastern bays
and the Long Island Sound east of the Connecticut river.
Otherwise small craft gusts continue into Saturday night, slowly
diminishing through the night. The eastern ocean seas may still
be at SCA levels early Sunday morning.
&&
.HYDROLOGY...
No hydrologic impacts are expected through early next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ350-
353.
&&
SYNOPSIS...FEB/MET
NEAR TERM...FEB/JC
SHORT TERM...FEB
LONG TERM...MET
AVIATION...MW
MARINE...FEB/JC/MET
HYDROLOGY...FEB/METHazardous weather outlook, Nov 24, 3:51 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service New York NY 351 AM EST Wed Nov 24 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-250900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 351 AM EST Wed Nov 24 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-250900- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 351 AM EST Wed Nov 24 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest gales possible Friday afternoon through Friday night. Gales could continue on the ocean waters into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.